Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 155, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2006, 4:56 PM EDT for Harris County, Georgia. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 4:56 PM EDT (20:56 UTC)
- Expired
- May 10, 2006, 5:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Harris County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:50 PM EDT | TSTM WND DMG | 8 N Columbus, GA | FEW TREES DOWNED. NEAR HARRIS AND MUSCOGEE COUNTY LINE. |
| May 10, 5:50 PM EDT | TSTM WND DMG | Fortson, GA | FEW TREES DOWNED |
| May 10, 5:50 PM EDT | HAIL 1 | 8 N Columbus, GA | NEAR HARRIS AND MUSCOGEE COUNTY LINE |
| May 10, 5:50 PM EDT | HAIL 1 | Fortson, GA | |
| May 10, 5:55 PM EDT | TSTM WND DMG | Hamilton, GA | SEVERAL TREES DOWN IN HAMILTON AND SEVERAL THROUGHOUT THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 102057 SVRFFC GAC145-102145- /O.NEW.KFFC.SV.W.0155.060510T2056Z-060510T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 456 PM EDT WED MAY 10 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRIS COUNTY IN WEST CENTRAL GEORGIA * UNTIL 545 PM EDT * AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF JONES CROSSROADS TO 28 MILES SOUTHWEST OF JONES CROSSROADS...AND MOVING EAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE MOUNTAIN VALLEY...PINE MOUNTAIN...FORTSON...F.D ROOSEVELT STATE PARK AND CATAULA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3289 8528 3262 8547 3257 8479 3285 8465 $$ 16
1 follow-up statement
000 WWUS52 KFFC 102122 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EDT WED MAY 10 2006 GAC145-102145- /O.CON.KFFC.SV.W.0155.000000T0000Z-060510T2145Z/ HARRIS GA- 522 PM EDT WED MAY 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR HARRIS COUNTY... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JONES CROSSROADS TO 11 MILES WEST OF MULBERRY GROVE...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF WEST POINT TO 13 MILES NORTHWEST OF PHENIX CITY...MOVING EAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE MOUNTAIN...HAMILTON...F.D ROOSEVELT STATE PARK...PINE MOUNTAIN VALLEY...FORTSON...CATAULA...WAVERLY HALL...SHILOH AND ELLERSLIE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY MORNING FOR WEST CENTRAL GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3289 8528 3262 8547 3257 8479 3285 8465 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:21 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 10, 3:21 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 321 PM EDT WED MAY 10 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) LARGE UPPER LOW CONTINUES TO OVER THE WESTERN GREAT LAKES WITH A STRONG SHORTWAVE ROTATING INTO THE OHIO AND TENNESSEE VALLEYS OVERNIGHT. ASSOCIATED SURFACE IS FORECAST TO DEEPEN AND LIFT NORTHEAST OUT OF THE MISSISSIPPI VALLEY DRIVING A FAIRLY SHARP COLD FRONT THROUGH THE STATE LATE TONIGHT THROUGH THURSDAY AFTERNOON. THIS FRONT SHOULD HAVE OUR FORECAST AREA CLEARED BY MIDDAY THURSDAY WITH PRECIPITATION ENDING. ATMOSPHERE ACROSS GEORGIA HAS REMAINED NOTICEABLY MORE STABLE THAN THE AIRMASS JUST TO THE WEST...BUT SOUTHERLY FLOW HAS STARTED TO MODIFY THAT A BIT THIS AFTERNOON. I STILL FEEL SEVERE THREAT REMAINS MORE ISOLATED ACROSS MY FORECAST AREA WITH BEST FORCING COMING THROUGH DURING DIURNAL HEATING MINIMUM. AFTER THIS SYSTEM CLEARS THE AREA...DRY AND MILD WEATHER SHOULD RETURN TO THE STATE FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) UPPER LOW STARTS OUT THE EXTENDED FORECAST PERIOD NEARLY STATIONARY OVER THE GREAT LAKES...BUT BEGINS SINKING SOUTH TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS OVER THE WEEKEND. THIS KEEPS TEMPERATURES MILD TO COOL ACROSS THE REGION...ESPECIALLY BY THE END OF THE WEEKEND AND THE BEGINNING OF NEXT WEEK. THIS ALSO KEEPS US IN THE MIX FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH WEEKEND. ALTHOUGH THE LOWER LEVELS OF THE ATMOSPHERE WILL ONLY YIELD MARGINAL INSTABILITY...COOL MID AND UPPER LEVEL TEMPERATURES WILL KEEP LAPSE RATES STEEP ENOUGH FOR THE THREAT OF THUNDER AS WELL AS SHOWERS. BY THE BEGINNING OF NEXT WEEK...UPPER LOW LIFTS BACK TO THE NORTH WITH LESSENING CHANCES FOR PRECIPITATION THROUGH MID WEEK. TEMPERATURES WILL REMAIN MILD TO SEASONAL. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 62 71 50 72 / 60 20 10 5 ATHENS 63 74 49 78 / 60 30 10 10 GAINESVILLE 62 70 50 74 / 60 20 10 10 ROME 61 74 44 74 / 70 10 10 10 COLUMBUS 66 77 52 79 / 60 20 5 5 MACON 67 77 50 76 / 60 30 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, May 10, 11:20 AM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1120 AM EDT WED MAY 10 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1120 AM EDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF WEST GEORGIA THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OVER EAST SECTIONS THIS AFTERNOON AND TONIGHT. .SYNOPSIS... HIGH PRESSURE CENTERED OFF THE CAROLINA COAST WILL CONTINUE TO WEAKEN AND SHIFT FARTHER EAST TODAY AS A WARM FRONT NEAR THE GEORGIA FLORIDA BORDER DRIFTS SLOWLY NORTHWARD. A COLD FRONT WILL MOVE EAST FROM THE MISSISSIPPI RIVER VALLEY REGION...APPROACHING GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ISOLATED SEVERE STORMS THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR THESE THUNDERSTORMS WILL BE WEST OF A LINE FROM BLUE RIDGE TO ATLANTA TO SANDERSVILLE...AND BETWEEN THE HOURS OF 4 PM AND MIDNIGHT. EAST OF THE BLUE RIDGE TO ATLANTA TO SANDERSVILLE LINE...SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT WITH FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN BEING THE PRIMARY HAZARDS. .DISCUSSION... SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO NORTH AND CENTRAL GEORGIA THIS AFTERNOON AS A WARM FRONT LIFTS ACROSS THE AREA. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO TONIGHT AS A COLD FRONT MOVES EAST FROM THE MISSISSIPPI VALLEY REGION. WITH CAPES INCREASING INTO THE 1000 TO 1500 RANGE AND LIFTED INDICES APPROACHING MINUS 5 THIS AFTERNOON...A FEW OF STORMS COULD BECOME SEVERE OVER WEST SECTIONS...PRODUCING LARGE HAIL AND DAMAGING WINDS. OVER EAST SECTIONS...SOME OF THE STORMS MAY BE STRONG...BUT ARE EXPECTED TO STAY BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS THURSDAY...MAINLY DURING THE MORNING. THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN SATURDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, May 10, 4:13 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 413 PM EDT WED MAY 10 2006 GAZ042-052-066-102045- 413 PM EDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND FREQUENT LIGHTNING IN WEST TROUP...HEARD AND SOUTH CARROLL COUNTIES UNTIL 445 PM EDT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 13 MILES WEST OF BOWDON TO 29 MILES SOUTHWEST OF WEST POINT...MOVING EAST AT 45 MPH. RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS WEST TROUP...HEARD AND SOUTH CARROLL COUNTIES...INCLUDING THE CITIES OF CARROLLTON...FRANKLIN AND LA GRANGE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
Special weather statement, May 10, 4:32 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 432 PM EDT WED MAY 10 2006 GAZ078-089-102100- 432 PM EDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WIND GUSTS AND FREQUENT LIGHTNING IN WEST MUSCOGEE AND HARRIS COUNTIES UNTIL 500 PM EDT... AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 15 MILES WEST OF JONES CROSSROADS TO 24 MILES WEST OF FORTSON...MOVING EAST AT 45 MPH. RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS WEST MUSCOGEE AND HARRIS COUNTIES...INCLUDING THE CITIES OF COLUMBUS AND HAMILTON. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 46 min |
| May 10, 5:26 PM EDT | Tornado Warning | FFC | Harris | 34 min |
| May 10, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 48 min |
| May 10, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Marion | 29 min |
| May 10, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 28 min |
| May 10, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Schley, Sumter | 48 min |
| May 10, 6:42 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Macon | 48 min |
| May 10, 7:27 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.